Global stability of an SEIR epidemic model with constant immigration. (English) Zbl 1142.34352

Summary: An SEIR epidemic model with the infectious force in the latent (exposed), infected and recovered period is studied. It is assumed that susceptible and exposed individuals have constant immigration rates. The model exhibits a unique endemic state if the fraction \(p\) of infectious immigrants is positive. If the basic reproduction number \(R_{0}\) is greater than 1, sufficient conditions for the global stability of the endemic equilibrium are obtained by the compound matrix theory.


34D23 Global stability of solutions to ordinary differential equations
92D30 Epidemiology
Full Text: DOI


[1] Liu, W.-M.; Hethcote, H.W.; Levin, S.A., Dynamical behavior of epidemiological models with nonlinear incidence rate, J math biol, 25, 359-380, (1987) · Zbl 0621.92014
[2] Greenhalgh, D., Some results for a SEIR epidemic model with density dependence in the death rate, IMA J math appl med biol, 9, 67, (1992) · Zbl 0805.92025
[3] Cooke, K.; van den Driessche, P., Analysis of an SEIRS epidemic model with two delays, J math biol, 35, 240, (1996) · Zbl 0865.92019
[4] Greenhalgh, D., Hopf bifurcation in epidemic models with a latent period and nonpermanent immunity, Math comput model, 25, 85, (1997) · Zbl 0877.92023
[5] Li, M.Y.; Muldowney, J.S., Global stability for the SEIR model in epidemiology, Math biosci, 125, 155-164, (1995) · Zbl 0821.92022
[6] Li, M.Y.; Graef, J.R.; Wang, L.C.; Karsai, J., Global dynamics of a SEIR model with a varying total population size, Math biosci, 160, 191-213, (1999) · Zbl 0974.92029
[7] Li, M.Y.; Smith, H.L.; Wang, L., Global dynamics of an SEIR epidemic model with vertical transmission, SIAM J appl math, 62, 58, (2001) · Zbl 0991.92029
[8] Zhang, J., Global dynamic of SEIR epidemic model with saturating contact rate, Math biosci, 185, 15-32, (2003) · Zbl 1021.92040
[9] Korobeinikov, A., Lyapunov functions and global properties for SEIR and SEIS epidemic models, Math med biol, 21, 75-83, (2004) · Zbl 1055.92051
[10] Li, G.; Jin, Z., Global stability of an SEI epidemic model with general contact rate, Chaos, solitons & fractals, 23, 997-1004, (2005) · Zbl 1062.92062
[11] Li, G.; Jin, Z., Global stability of an SEIR epidemic model with infectious force in latent infected and immune period, Chaos, solitons & fractals, 25, 1177-1184, (2005) · Zbl 1065.92046
[12] Brauer, F.; Van den Driessche, P., Models for transmission of disease with immigration of infectives, Math biosci, 171, 143-154, (2001) · Zbl 0995.92041
[13] Li, M.Y.; Muldowney, J.S., A geometric approach to the global-stability problems, SIAM J math anal, 27, 1070-1083, (1996) · Zbl 0873.34041
[14] Li, M.Y., Dulac criteria for autonomous systems having an invariant affine manifold, J math anal appl, 199, 374-390, (1996) · Zbl 0851.34031
[15] Li, M.Y.; Muldowney, J.S., On R.A. smith’s autonomous convergence theorem, Rocky mount J math, 25, 365-379, (1995) · Zbl 0841.34052
[16] Muldowney, J.S., Compound matrices and ordinary differential equations, Rocky mount J math, 20, 857-872, (1990) · Zbl 0725.34049
[17] Martin, R.H., Logarithmic norms and projections applied to linear differential systems, J math anal appl, 45, 432-454, (1974) · Zbl 0293.34018
[18] Coppel, W.A., Stability and asymptotic behavior of differential equation, (1965), Heath Boston · Zbl 0154.09301
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.